Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 64, NWS Midland/Odessa, TX

May 22, 200819 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 22, 2008, 2:41 PM CDT for 19 counties in Texas. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2008, 2:41 PM CDT (19:41 UTC)
In effect from
May 23, 2008, 1:00 PM CDT
Expired
May 23, 2008, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 221941
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT THU MAY 22 2008

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
VERY HIGH FIRE DANGER...

NMZ114-115-TXZ057>059-258-230345-
/O.UPG.KMAF.FW.A.0059.080523T1800Z-080524T0200Z/
/O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
/O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
241 PM CDT THU MAY 22 2008 /141 PM MDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.  A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT
/8 PM MDT/ THIS EVENING. 

WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT
WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S
INCREASE.  THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN 
EFFECT UNTIL 9 PM CDT.  

RH/S WILL AGAIN DROP TO THE SINGLE DIGITS AND TEENS FRIDAY 
AFTERNOON.  SINCE WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER
AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING HAS BEEN
ISSUED FOR FRIDAY AFTERNOON AND EVENING.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES
AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

$$

TXZ045>048-050>053-060>063-067>070-074-075-079>082-230345-
/O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
/O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
241 PM CDT THU MAY 22 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT
WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S 
INCREASE.  THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN 
EFFECT UNTIL 9 PM CDT.  

RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON. 
SINCE WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 20 MPH OR
GREATER AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING 
HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES
AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

$$
3 follow-up statements
000 
WWUS84 KMAF 230215
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CDT THU MAY 22 2008

...A RED FLAG WARNING REMAINS IN EFFECT FRIDAY AFTERNOON AND
EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG
WITH VERY HIGH FIRE DANGER...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
231200-
/O.EXP.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
/O.CON.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
915 PM CDT THU MAY 22 2008 /815 PM MDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/
TO 8 PM CDT /7 PM MDT/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY.

RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON.
IN ADDITION...WIND SPEEDS OF 15 TO 20 MPH OR GREATER ARE EXPECTED
ALONG WITH A VERY HIGH FIRE DANGER. THEREFORE THE RED FLAG WARNING
REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 231050
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 AM CDT FRI MAY 23 2008

...A RED FLAG WARNING REMAINS IN EFFECT ACROSS ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING FOR VERY DRY
AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
232100-
/O.CON.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
550 AM CDT FRI MAY 23 2008 /450 AM MDT FRI MAY 23 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RELATIVE
HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS...SOUTH TO
SOUTHWEST WINDS NEAR OR ABOVE 20 MPH...AND VERY HIGH FIRE DANGER
WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND
SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS
AFTERNOON THROUGH EARLY THIS EVENING. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 231927
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CDT FRI MAY 23 2008

...A RED FLAG WARNING REMAINS IN EFFECT ACROSS ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO UNTIL 8 PM CDT FOR VERY DRY AND WINDY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
SATURDAY MORNING UNTIL SATURDAY EVENING FOR VERY WINDY CONDITIONS 
AND VERY HIGH FIRE DANGER...

NMZ114-TXZ258-240330-
/O.NEW.KMAF.FW.A.0060.080524T1600Z-080525T0100Z/
/O.CON.KMAF.FW.W.0064.000000T0000Z-080524T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
127 PM MDT FRI MAY 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
MDT THIS EVENING. 

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RH VALUES
IN THE SINGLE DIGITS...SOUTHWEST WINDS OF 25 TO 35 MPH...AND VERY
HIGH TO EXTREME FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS UNTIL 
THIS EVENING.  WIND SPEEDS WILL DIMINISH...AND RH/S INCREASE
AROUND SUNSET OR SHORTLY THEREAFTER. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-240100-
/O.CON.KMAF.FW.W.0064.000000T0000Z-080524T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
227 PM CDT FRI MAY 23 2008 /127 PM MDT FRI MAY 23 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RH VALUES
IN THE SINGLE DIGITS TO LOWER TEENS...SOUTH TO SOUTHWEST WINDS
OF 20 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL
RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO UNTIL EARLY 
THIS EVENING. WIND SPEEDS WILL DIMINISH...AND RH/S INCREASE...
AROUND SUNSET.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:32 PM CDT, 9 minutes earlier.

Area forecast discussion, May 22, 2:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT THU MAY 22 2008

.DISCUSSION...
A LARGE UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES WILL
SLOWLY RETROGRADE THROUGH THE FORECAST CYCLE AS AN UPPER LEVEL RIDGE
BUILDS WEST FROM THE GULF STATES. VERY INTENSE DAYTIME HEATING AND A
SOUTHWESTERLY FLOW ALOFT SHOULD PUSH THE DRYLINE TOWARD THE EXTREME
EASTERN PERMIAN BASIN THIS EVENING THROUGH SATURDAY EVENING.
THUNDERSTORMS CHANCES LOOK MARGINAL ESPECIALLY THROUGH FRIDAY WITH
LACK OF HEIGHT FALLS AND SIGNIFICANT FORCING. WILL RETAIN ISOLATED
POPS ACROSS THE EXTREME EASTERN PERMIAN BASIN CLOSEST TO THE DRYLINE
THROUGH SATURDAY.

BY SUNDAY THE UPPER LEVEL HIGH WILL HAVE BUILT SUFFICIENTLY FAR ENOUGH
WEST TO BACK THE UPPER LEVEL WINDS TO A MORE SOUTHERLY DIRECTION
AND DRIVE LOW LEVEL MOISTURE WESTWARD TOWARD THE EASTERN SLOPES OF
THE MOUNTAINS. THE COMBINATION OF MOIST UPSLOPE FLOW AND WEAK
SHORTWAVES IN THE SOUTH TO SOUTHWESTERLY FLOW ALOFT MAY BE ENOUGH TO
PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS SUNDAY ACROSS THE
REGION AND ACROSS MUCH OF WEST TEXAS MONDAY AND TUESDAY. A
NORTHERN STREAM TROUGH ACROSS EASTERN CANADA WILL SEND A COLD
FRONT SOUTHWARD LATE TUESDAY AND WEDNESDAY. WENT WITH ISOLATED
SHOWERS AND THUNDERSTORMS THESE DAYS WITH THIS FEATURE. UPPER
LEVEL RIDGE LOOKS TO BE WELL IN CONTROL BY NEXT THURSDAY PROBABLY
CONFINING ANY CONVECTION TO THE HIGHER TERRAIN. TEMPERATURES WILL
BE MUCH ABOVE NORMAL THROUGH TUESDAY...BUT KNOCKED BACK TO NEAR
NORMAL BY NEXT WEDNESDAY AND THURSDAY.

&&

.FIRE WEATHER...
WILL KEEP THE RED FLAG WARNING GOING FOR THE ENTIRE AREA UNTIL
23/02Z.  WIND SPEEDS SHOULD DIMINISH ENOUGH...OR RH/S RISE ENOUGH...
BY THEN TO LET THE WARNING EXPIRE AT THAT TIME.  RECOVERY TONIGHT
WILL BE POOR MOST LOCATIONS AS DRY AIR REMAINS OVER THE AREA.  RH/S
WILL DROP INTO THE SINGLE DIGITS AND TEENS AGAIN FRIDAY AFTERNOON.
WINDS WILL REACH OR EXCEED 20 MPH ALONG AND NORTH OF A MARFA...FORT
STOCKTON LINE...WITH WINDS CLOSER TO 15 MPH TO THE SOUTH OF THIS
LINE.  SINCE FUELS ARE VERY DRY IN MOST LOCATIONS...WILL ISSUE A RED
FLAG WARNING FOR THE ENTIRE AREA FRIDAY AFTERNOON AND EVENING.
RECOVERY FRIDAY NIGHT WILL BE POOR TO FAIR AREAWIDE.  RH/S WILL DROP
TO THE SINGLE DIGITS AND TEENS OVER SOUTHEAST NEW MEXICO AND THE
HIGHER TERRAIN OF WEST TEXAS.  A FIRE WEATHER WATCH MAY BE NEEDED
FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SATURDAY
AFTERNOON WHERE THE STRONGER WINDS ALOFT ARE EXPECTED TO BE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              97  67  93  69  /  10  10  10  10
CARLSBAD NM                95  63  91  64  /  10   0   0   0
DRYDEN TX                  98  70  97  71  /  10  10  10  10
FORT STOCKTON TX           99  66  96  68  /  10   0  10  10
GUADALUPE PASS TX          89  57  79  59  /  10   0   0   0
HOBBS NM                   94  59  92  63  /  10   0   0   0
MARFA TX                   90  52  85  53  /  10   0   0   0
MIDLAND INTL AIRPORT TX    97  65  95  67  /  10  10  10  10
ODESSA TX                  97  66  93  69  /  10  10  10  10
WINK TX                   102  64 102  66  /  10   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 12 PM TO 7 PM MDT FRIDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM
     CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9
     PM CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...DAWSON...
     GAINES...HOWARD...MARTIN...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

67/12
Hazardous weather outlook, May 22, 9:10 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
910 AM CDT THU MAY 22 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231415-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
910 AM CDT THU MAY 22 2008 /810 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE THIS AFTERNOON ACROSS ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO.  DRY CONDITIONS AND EXTREME FIRE DANGER WILL
ALSO BE PRESENT.  RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
NEAR 10 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF THE
QUESTION.  A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND
EVENING.

SUSTAINED WINDS OF 40 MPH...WITH GUSTS UP TO 65 MPH...WILL BE
POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND THIS
EVENING.  A HIGH WIND WARNING IS IN EFFECT FOR BOTH MOUNTAIN
RANGES UNTIL 9 PM CDT.

A WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN AREA...REEVES
COUNTY...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
UNTIL 9 PM CDT.  SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...AND
GUSTS TO 50 TO 55 MPH...WILL BE POSSIBLE IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY AIR MASS WILL REMAIN IN PLACE OVER THE AREA...ALONG WITH WINDY
CONDITIONS OVER THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER
TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS. THEREFORE...A FIRE
WEATHER WATCH IS IN EFFECT FOR THESE AREAS FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:23 PM CDTSevere Thunderstorm WarningMAFMidland37 min
May 22, 3:21 AM CDTHigh Wind WarningMAF18 hr
May 22, 4:23 AM CDTFire Weather WatchMAFLoving10 hr
May 22, 4:23 AM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more17 hr
May 22, 9:02 AM CDTWind AdvisoryMAFAndrews, Borden, Dawson, Gaines, Howard, Martin12 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.